Re: [MOL] Prayers for Lizabeth [01028] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Prayers for Lizabeth



Thanks Christine,
I got a good night's sleep last night and will be back at the hospital this
evening...hopefully we will get to see the results of the CT scan.
love Sylvia-Lizabeth's champion

Christine White wrote:

> Lizabeth is certainly lucky to have such a good friend in you. You know we
> will pray extra hard for her during this difficult time. Try not to get too
> frustrated with the doctors and remember to take care of yourself. You
> can't go on too long with so little sleep. Wish there was more we could do.
> Keep us posted.
> Christine
>
> At 01:50 PM 12/10/98 -0600, you wrote:
> >Dear ones,
> >I am running on two hours of sleep since Saturday afternoon, so if this
> >doesn't track or make too much sense, just consider the source.
> >Lizabeth was hospitalized on Friday morning.  She was incoherent,
> >rambling and unable to walk.  Evidently for the past two weeks she had
> >pretty much stopped taking her steroids, antidepressants, etc.  She had
> >been sleeping 20 our of 24 hours a day and not eating.  In the past week
> >her nausea was so bad that even water made her gag and she refused to
> >eat.  She has lost 60 pounds since May.  On Tuesday of last week she saw
> >her onc and her daughter-in-law and sister-in-law told him that she
> >wasn't eating and was sleeping all day and he said that it was the chemo
> >and that he was going to stop the chemo for four weeks and let her body
> >rest.    He did not seem terribly concerned about the weight loss, or
> >the loss of appetite.  The family was very concerned and made an
> >appointment with her endocrinologist who promptly ordered a CAT scan and
> >chest (X-rays).  (For those of you new to MOL, Lizabeth was diagnosed
> >with adrenalcortical in December of this year...very, very rare
> >cancer...so rare there are no clinical studies being done).  She has
> >been on Midotane with Cisplacin (sp) and then a host of other drugs
> >including thyroid medication, antidepressant, nausea, etc.etc.etc.
> >Basically she just stopped eating and started sleeping.
> >    I was in Houston for a meeting on Saturday and got into San Antonio
> >at 5:00 and went straight to the hospital.  I came home this morning
> >(Monday) at 7:30 and went to work.  But with the help of prayers and a
> >lot of determination she is doing better.
> >    She calls me her "Food Nazi" because I make her eat.  I have taken
> >the food that the hospital gives her and put it on tiny little saucers
> >so the amounts aren't so overwhelming.  It took her an hour and a half
> >(10:00-11:30 last night) to eat 1/4 cup green beans, 1/2 cup spaghetti,
> >l/2 cup Jell-O and 2 small pear halves.  But you would have thought she
> >walked on the moon when she finished because I was so excited.  Her
> >night (our night) was interrupted it seemed every hour to be "weighed"
> >(3:00 a.m of all things), blood pressure, temp, iv changes, etc.  She is
> >receiving IV Potassium Chloride and was receiving hydrocortisone iv,
> >but, since she hasn't thrown anything up since Saturday morning, they
> >are d/c'ing the cort by IV and starting oral cort.  Her electrolytes
> >were totally whacked and of course her cort levels were destroyed.  On
> >Saturday when they gave her the cortisone she became extremely agitated
> >and they came in and gave her ativan by iv....she zonked out and became
> >pretty "out there" talking about people being in the room that weren't
> >there, asking one question five or six times, etc.  She sounded like she
> >was on the last leg of a five day drunk...slurring words, etc.  I was so
> >worried because it seemed that the meds they gave her to counteract the
> >effects of the steroids were causing more trouble.  At 7:00 a.m. this
> >morning the second "substitute" doctor for her endocrinologist came
> >bouncing into the room "how are you today Mrs. Tschirhart?', everything
> >O.K. ?  Of course Lizabeth didn't have a clue who he was and what he was
> >doing there.  I had made up a list of questions that her husband and I
> >had regarding medication and when he started to leave I said "wait, I
> >have some questions"...no sooner than I finished a question, he answered
> >and changed the medication I had questioned...either d/c'ing, changing
> >to oral, adding or changing to "as needed".  This blew me out of the
> >water because he never once asked who I was and what my connection to
> >Lizabeth was...for all he knew I could have been a goofball that preyed
> >on sick individuals...I am so angry and frustrated I could throw him
> >across the room...anyway he was there a total of four minutes and
> >waltzed out and told me her "'real" endocrinologist will be back in town
> >on Wednesday and the rest of my questions would have to be answered by
> >the oncologist and he didn't know when he was coming.
> >    It is 3:00 p.m. Monday, Texas time, and I am going to run by my
> >house, pick up a change of clothes and head on in to the hospital to
> >relieve Mike. My questions to my friends on MOL:
> >    1)  could this dementia like behavior be caused by the lack of level
> >of her electrolytes and the dehydration? and if so, since she is
> >receiving iv potassium and voiding, shouldn't it be better?
> >    2)  could the slurring of words continue for a length of time after
> >the med (ativan) was discontinued and supposedly out of her system.
> >    3)  will a CAT scan show if the cancer has spread to the brain.
> >I ask each of you to pray even harder for Lizabeth and I promise I will
> >check the line tomorrow.
> >With love to you all,
> >Sylvia-Lizabeth's friend
> >
> >
> >------------------------------------------------------------------------
> >This is an automatically-generated notice.  If you'd like to be removed
> >from the mailing list, please visit the Medicine-On-Line Discussion Forum
> >at <http://www.meds.com/con_faq.html>, or send an email message to:
> >majordomo@lists.meds.com
> >with the subject line blank and the body of the message containing the line:
> >unsubscribe mol-cancer your-email-address
> >where the phrase your-email-address is replaced with your actual email
> >address.
> >------------------------------------------------------------------------
> >
>
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------